Posted .

If you have fallen victim to one or more dental issues, it may be because of the medications you are taking. Some medications in Leawood, Kansas, can cause mouth irritations and smile destruction if you are not careful. More specifically, medications can cause the following problems:

Dry mouth: Some medications decrease the amount of saliva that you produce in your mouth. If you don’t produce enough saliva, your mouth will become dry, you will have bad breath, and you can also fall victim to oral infections and tooth decay.

Cavities: Because some medications have sugar, syrups, and other sweeteners, your teeth are at risk for tooth decay. Make sure to always read the labels on the medications, and don’t forget to brush your teeth or rinse your mouth after you’ve taken your dose.

The overgrowth of gum tissue: Some medications cause gum tissue enlargement, which is a painful and irritating side effect that results in swollen gums that grow over the teeth.

Mouth ulcers: Some medications cause mouth ulcers, which are also known as canker sores. These sores generally appear on the inside of the cheeks.

Tooth stains: Some medications tend to stain the tooth enamel and cause tooth discoloration.

If you suffer from any of these problems, please call 913-543-3751 today and schedule an appointment at your earliest convenience. Our caring dental team is here to help you in any way we can, and if you come into our office and meet with your dentist, Dr. Stephen Huber, we will be able to identify the cause of the issue and give you the tips you need to improve your oral health. We look forward to helping you!